Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Isometries of $ L\sb{p}$-spaces associated with semifinite von Neumann algebras


Author: P. K. Tam
Journal: Trans. Amer. Math. Soc. 254 (1979), 339-354
MSC: Primary 46L10; Secondary 46L50, 47D15
DOI: https://doi.org/10.1090/S0002-9947-1979-0539922-3
MathSciNet review: 539922
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper determines the structure of (classes of) linear isometries between $ {L_p}$-spaces associated with semifinite normal faithful traces on von Neumann algebras, generalizing works of M. Broise and B. Russo. Also established are some auxiliary results on $ {L_p}$ norm inequalities which are of interest by themselves.


References [Enhancements On Off] (What's this?)

  • [1] J. Dixmier, Formes linéaires sur un anneau d'opérateurs, Bull. Soc. Math. France 81 (1953), 9-39. MR 0059485 (15:539a)
  • [2] I. E. Segal, A non-commutative extension of abstract integrations, Ann. of Math. (2) 57 (1953), 401-457. MR 0054864 (14:991f)
  • [3] R. Kunze, $ {L_p}$ Fourier transforms on locally compact unimodular groups, Trans. Amer. Math. Soc. 89 (1958), 519-540. MR 0100235 (20:6668)
  • [4] T. Ogasawara and K. Yoshinaga, A non-commutative theory of integration for operators, J. Sci. Hiroshima Univ. Ser. A 18 (1955), 311-347. MR 0070989 (17:66d)
  • [5] B. Russo, Isometries of $ {L^p}$-spaces associated with finite von Neumann algebras, Bull. Amer. Math. Soc. 74 (1968), 228-232. MR 0221294 (36:4346)
  • [6] M. M. Broise, Sur les isomorphismes de certaines algèbres de von Neumann, Ann. Sci. École Norm. Sup. 83 (1966), 91-111. MR 0213885 (35:4739)
  • [7] J. Lamperti, On the isometries of certain function spaces, Pacific J. Math. 8 (1958), 459-466. MR 0105017 (21:3764)
  • [8] T. Kato, Perturbation theory for linear operators, 2nd ed., Springer-Verlag, New York, 1976. MR 0407617 (53:11389)
  • [9] J. Dixmier, Les algèbres d'opérateurs dans l'espace Hilbertien, Gauthier-Villars, Paris, 1969.
  • [10] -, Application dans les anneaux d'opérateurs, Compositio Math. 10 (1952), 1-55. MR 0051443 (14:481d)
  • [11] R. V. Kadison, Isometries of operator algebras, Ann. of Math. (2) 54 (1951), 325-338. MR 0043392 (13:256a)
  • [12] C. A. McCarthy, $ {\tau _p}$, Israel J. Math. 5 (1967), 249-271. MR 0225140 (37:735)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L10, 46L50, 47D15

Retrieve articles in all journals with MSC: 46L10, 46L50, 47D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0539922-3
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society